Low Dose Naltrexone

Discussion in 'Fibromyalgia Main Forum' started by Shannah, Jun 28, 2005.

  1. Shannah

    Shannah Member

    Been reading some positive things lately about LDN and CFS. Have read the posts on it here and I guess I'm surprised that more people with CFS haven't tried it!

    Can anyone tell my why?

    Thanks
    Shannah
  2. lovethesun

    lovethesun New Member

  3. Shannah

    Shannah Member

  4. zuzu2

    zuzu2 New Member

    after doing alot of research on it, i decided to ask my CFIDS doc to prescribe it for me and she did. i will be starting on 3 mg. of LDN. with a week. i have alot of neurological problems including white matter disease, neurally mediated hypotension, Hashimotos thyroiditis, along with CFIDS and FM. i have EBV .CMV, HHV-6. severe fatigue and very little endurance and pain. i started a little while ago taking Stabilium 200,($14/30 gelcaps) which is an OTC .extract of a very deep sea fish, and i have noticed a positive difference, small but noticable. it has helped to give me. a general sense of wellbeing and a little more energy.
    as to why more CFIDS pple dont try LDN i think its because most of the data has been on MS and very little on CFIDS. but alot of my symptoms are neurological, SPECT scan result shows, vasculitis, white matter disease ands hypoperfusion of the entire cerebral cortex. so im hoping that LDN will help these problems, if only symptomatically. zuzu2
    [This Message was Edited on 07/13/2005]
  5. Shannah

    Shannah Member

    Thanks for your reply. I sure hope it works for you. There are some wonderful reports from people being on it. Let's hope you're one of them!

    Shannah
  6. LBV

    LBV New Member

    i hope it helps you! Please keep us udated,

    thanks
    Kimberly
  7. neen85

    neen85 New Member

    I had a history of passing out at night after getting up...told them not to give me anything questionable. This incident was unlike all the other times.....I got hurt SO severely. NOw have scoliosis.....have suffered since 2002.

    It would be hard to look up old posts that give details of suffering.....but it was bad. I caution anyone who has NMH, heart rate variation (where your sympathetic and parasympathetic systems are out of balance)...which is what I had,as I found out later. Daneen
  8. Shannah

    Shannah Member

    for the word of caution. That is the first report I've heard of like that.

    I used to pass out and have daily fainting/near fainting spells but have been more stable in that area for the last few months.

    Let's hope the researchers come up with something soon.

    Shannah
  9. tansy

    tansy New Member

    in a significant number of FM and MS cases. However, it goes down to about 50% in CFIDS where the side effects outweigh any potential benefits.





  10. Shannah

    Shannah Member

    I'm wondering if you know what those side effects are.

    Thanks
    Shannah
  11. neen85

    neen85 New Member

    I think it had been 6 months since I had last passed out. I took the LDN once and only once. I passed out about an hour after going to bed (I looked at the clock when I came to)

    Unlike previous times I didn't remember what I had gotten up for(yell at dog to be quiet,bathroom,or what)or if I had done what I intended to do and was coming back or just going there.

    Before I had a rapid dream sequence and still thought I was in bed. I never really was scared,just went back to bed.

    With the LDN,I woke up "shaken" and scared in tears (keep in mind I had been passing out at night for 6-7 yrs now)and hurting. My Dad happened to be in town and I called him and made him come across the street and stay with me.

    Before I would just shrug it off and tell them they worried too much,that I had been doing this alone for years.

    In looking the drug up I passed out 1 hr after taking it....precise time of peak serum dose.
    Not trying to scare you,just telling it like it is,wish someone would have told me.

    The injury made me physically ill,like a hangover 24/7 that I could not escape from. At the time I was unaware that I had lyme disease and that lyme goes to the site of an injury and feeds off of it,leaving toxins behind...and really loves the neck area,which I hurt badly.

    I lived like this for 6 months. Got a few idiots for PT's that booted me from therapy early,so now I have scoliosis. It is hard to find PT's that do myofascial really well (need that as things are severe)and the driving distance is great.

    I am so sick that I am doing good to make it to the curb with my trash can on most days,so the PT is on hold,as the closest one I anticipate finding is a 21/2 to 3 hr drive.
    So that is about the whole gory story,all from one LDN pill!
    Daneen
  12. tcluna

    tcluna New Member

    "However, it goes down to about 50% in CFIDS where the side effects outweigh any potential benefits.
    "

    Where did you here this? The only problem ive ever heard is sleep disturbance which can usually be helped by lower doses or a sleep aid? Ive never heard that side effects (there is only 1 that i know of) outweigh any benifit.

  13. tcluna

    tcluna New Member

    i just listened to the audio of the entire LDN conference on lowdosenaltrexone.org and they mentioned fibromyalgia many times (many of the docs etc did..) and CFS a few times.

    They mentioned MS the most, then AIDS, Cancer and then Fibro was the 4th most mentioned! One person wanted to get trials for fibro cause his daughter has a disease very similar.
    [This Message was Edited on 07/18/2005]
  14. Shannah

    Shannah Member

    There have not been any trials to date for ME/CFIDS/FMS.

    I have listened to a portion of the LDN conference that just took place last month. Will listen to more over the coming days.

    Shannah
  15. zuzu2

    zuzu2 New Member

    hi everyone,
    as per suggestion i am reporting my results. i started 3 mg compounded LDN with avicel filler from Irmat pharmacy of NYC on july 16, 05. its now over a month that ive been on it, so i figure i will report back the results so far. a slight but noticeable increase in well being and slightly less pain. i havent noticed any increases in energy (yet). as for side effects: insomnia the 1rst few nights,(5) each night decreasing in intensity. a weird "cotton-head" feeling that didnt disappear until midafternoon, also lasting the first few days-week, decreasing in intensity. thats about it. after about a week, all untoward side effects were gone, as my body accomadated to the new medication. im glad my doc started me out on 3 mg. I will ask her to increase the dosage to 4.5 mg in mid-september. i seem to feel a little "heartier", meaning, i guess, a little less frail. my cognitive/neurological functioniing has not gotten worse, maybe??? has slightly improved. thats it for now. zuzu